Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Left-symmetric algebras for ${\mathfrak{gl}}(n)$

Author: Oliver Baues
Journal: Trans. Amer. Math. Soc. 351 (1999), 2979-2996
MSC (1991): Primary 55N35, 55Q70, 55S20
Published electronically: March 8, 1999
MathSciNet review: 1608273
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We study the classification problem for left-symmetric algebras with commutation Lie algebra ${\mathfrak{gl}}(n)$ in characteristic $0$. The problem is equivalent to the classification of étale affine representations of ${\mathfrak{gl}}(n)$. Algebraic invariant theory is used to characterize those modules for the algebraic group $\operatorname{SL}(n)$ which belong to affine étale representations of ${\mathfrak{gl}}(n)$. From the classification of these modules we obtain the solution of the classification problem for ${\mathfrak{gl}}(n)$. As another application of our approach, we exhibit left-symmetric algebra structures on certain reductive Lie algebras with a one-dimensional center and a non-simple semisimple ideal.

References [Enhancements On Off] (What's this?)

  • [AVE] E. M. Andreev, É. B. Vinberg, A. G. Élashvili, Orbits of greatest dimension in semisimple linear Lie-groups, Funct. Anal. and Applic. 4 (1967), 257-261 MR 42:1942
  • [Ba] O. Baues, Flache Strukturen auf $\mathfrak{gl}(n)$ und zugehörige linkssymmetrische Algebren, Dissertation, Düsseldorf 1995
  • [Be] Y. Benoist, Une nilvariété non affine, J. Diff. Geom. 41 (1995), 21-52 MR 96c:53077
  • [Be2] Y. Benoist, Nilvariétés projectives, Comment. Math. Helvetici 69 (1994), 447-473 MR 95m:57054
  • [Bo] A. Borel, Linear algebraic groups, GTM 126, Springer Verlag 1991 MR 92d:20001
  • [By] Michel N. Boyom, Algèbres à associateur symètrique et algèbres de Lie réductives, Thèse de doctorat, Université de Grenoble (1968)
  • [Bu] D. Burde, Left invariant affine structures on reductive Lie groups, J. of Algebra 181 (1996), 884-902 MR 97d:22023
  • [Bu2] D. Burde, Affine structures on nilmanifolds, Internat. J. of Math. 7 (1996), 599-616 MR 97i:53056
  • [BG] D. Burde and F. Grunewald, Modules for certain Lie algebras of maximal class, J. Pure Appl. Algebra 99 (1995), 239-254 MR 96d:17007
  • [El] A. G. Élashvili, Canonical form and stationary subalgebras of points of general position for simple linear Lie-groups, Funct. Anal. and Applic. 6 (1972), 44 -53
  • [FH] W. Fulton and J. Harris, Representation Theory, GTM 129, Springer Verlag 1991 MR 93a:20069
  • [GS] F. Grunewald and D. Segal, On affine crystallographic groups, J. Diff. Geom. 40 (1994), 563-594 MR 95j:57044
  • [He] J. Helmstetter, Algèbres symétriques à gauche, C. R. Acad. Sc. Paris, 272 (1971), 1088-1091 MR 45:327
  • [Kim] H. Kim, Complete left-invariant affine structures on nilpotent Lie groups, J. Diff. Geom. 24 (1986), 373-394 MR 88c:53030
  • [Kr] H. Kraft, Geometrische Methoden in der Invariantentheorie, Aspekte der Mathematik D1, Vieweg 1984 MR 86j:14006
  • [KS] H. Kraft and G. Schwarz, Reductive group actions with one-dimensional quotient, Inst. Hautes Etudes Sci. Publications Mathématiques 76 (1992), MR 94e:14065
  • [Li] P. Littelmann, Koreguläre und äquidimensionale Darstellungen, J. of Algebra 123 (1989), 193-222 MR 90e:20039
  • [Me] A. Medina Perea, Flat left invariant connections adapted to the automorphism structure of a Lie group, J. Diff. Geom. 16 (1981), 445-474 MR 83j:53023
  • [Mi] J. Milnor, On fundamental groups of complete affinely flat manifolds, Advances in Math.25 (1977), 178-187 MR 56:13130
  • [NS] K. Nomizu, T. Sakasi, Affine differential geometry, Cambridge University Press 1994 MR 96e:53014
  • [Po] V. L. Popov, Groups, Generators, Syzygies, and Orbits in Invariant Theory, Transl. of Math. Monographs 100, AMS, 1992 MR 93g:14054
  • [Po2] V. L. Popov, On the stability of the action of an algebraic group on an algebraic variety, Math. USSR-Izv. 6 (1972), 367-379 MR 46:188
  • [Ro] M. Rosenlicht, A remark on quotient spaces, An. Acad. Brasil. Ciênc. 35 (1963), 487-489 MR 30:2009
  • [SK] M. Sato and T. Kimura, A classification of irreducible prehomogeneous vector spaces and their relative invariants, Nagoya Math. J. 65 (1977), 1-155 MR 55:3341
  • [S1] G.W. Schwarz, Representations of Simple Lie Groups with Regular Rings of Invariants, Inventiones Math. 49 (1978), 167-191 MR 80m:14032
  • [S2] G.W. Schwarz, Representations of Simple Lie Groups with a free module of Covariants, Inventiones math. 50 (1978), 1-12 MR 80c:14008
  • [Se1] D. Segal, The structure of complete left-symmetric algebras, Math. Annalen 293 (1992), 569-578 MR 93i:17026
  • [Se2] D. Segal, Free Left-Symmetric Algebras and an Analogue of the Poincaré-Birkhoff-Witt-Theorem, J. of Algebra, 164 (1994), 750-772 MR 95f:17008
  • [Vi] E. B. Vinberg, The theory of convex homogeneous cones, Trans. of the Moscow Math.Soc. 12 (1963), 1033-1047j MR 28:1637

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 55N35, 55Q70, 55S20

Retrieve articles in all journals with MSC (1991): 55N35, 55Q70, 55S20

Additional Information

Oliver Baues
Affiliation: Mathematisches Institut, Heinrich-Heine-Universität Düsseldorf, Universitäts- strasse 1, D-40225 Düsseldorf, Germany
Address at time of publication: Department of Mathematics, ETH-Zentrum, CH-8092 Zürich, Switzerland

Received by editor(s): February 10, 1997
Published electronically: March 8, 1999
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society